MAUDE Adverse Event Report: LUMENIS LTD. VERSAPULSE P20; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD. VERSAPULSE P20; POWERED LASER SURGICAL INSTRUMENT
Model Number VERSAPULSE P20
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the system was manufactured on 16-aug-2012 and installed at the customers site on (b)(6) 2012.A review of service records for the subject device found that last time the device was serviced, including a preventive maintenance, occurred on 2016.On (b)(6) 2013 lumenis issued, a system manufacturing discontinuation note which stated that the technical support will continue till (b)(6) 2020.Therefore as of (b)(6) 2020, the system is no longer serviceable.A review of system risk files identified the risk of device malfunction (1007141_c - risk # 9.1.1) which has the potential to lead to "inability to complete treatment which may require re-operation".The risk likelihood has been quantified and found to be negligibly small, and the risk has been characterized and documented as acceptable within full risk assessment.Although there was no report of injury associated with this event, lumenis believes that subjecting a patient to another round of anesthesia carries inherent risks, and in an abundance of caution, lumenis is reporting this as an adverse event.Lumenis believes that it's possible that lack of service or 3rd party service, since 2016, lead to parts deterioration which lead to this incident, further more based on the age of the system, wear could have likely played a role in the failure.Since this product is no longer manufactured, lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A user facility reported that during a renal calculai procedure in which a lumenis versapulse p20 laser was being utilized, the display presented error and the laser could no longer be used.Unable to complete the procedure, the patient was awakened from general anesthesia and the case needed to be rescheduled.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
VERSAPULSE P20
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key10633820
Report Number3004135191-2020-00068
Device Sequence Number19622777
Product Code GEX
UDI-Device Identifier07290109140544
UDI-Public07290109140544
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSAPULSE P20
Device Catalogue Number0641-000-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2020
Initial Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1